Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 17, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 22, 2008, 7:10 PM EDT for Guilford County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 7:10 PM EDT (23:10 UTC)
- Expired
- Jun 22, 2008, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:30 PM EDT | FLASH FLOOD | Greensboro, NC | NUMEROUS REPORTS OF FLOODING IN GREENSBORO. FLOODING REPORTED AT THE I-40 AND I-85 SPLIT AS WELL AS ALONG HIGHWAY 85...HIGHWAY 29 AT BESSEMER DR AND WENDOVER AT CRIDLAND ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 222312
FFWRAH
NCC081-230215-
/O.NEW.KRAH.FF.W.0017.080622T2310Z-080623T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1015 PM EDT
* AT 707 PM EDT... THUNDERSTORMS WITH VERY HEAVY RAIN OVER
GUILFORD COUNTY. RAINFALL AMOUNTS UP TO 3 INCHES SINCE 530 PM OVER
DOWNTOWN GREENSBORO.
* LOCATIONS THREATENED WITH FLOODING INCLUDE MCLEANSVILLE...HIGH
POINT AND GREENSBORO.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY ROADS AND
INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD THREATENING MOTORISTS.
WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...ESPECIALLY BUFFALO
CREEK. THOSE LIVING IN FLOOD PRONE AREAS OR NEAR FLOODING CREEKS AND
STREAM SHOULD MOVE TO HIGHER GROUND IMMEDIATELY.
LAT...LON 3624 7955 3624 7953 3616 7953 3614 7954
3612 7953 3591 7956 3592 8004 3624 8001
$$
WSS3 follow-up statements
000
WGUS72 KRAH 222351
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT SUN JUN 22 2008
NCC081-230215-
/O.CON.KRAH.FF.W.0017.000000T0000Z-080623T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
749 PM EDT SUN JUN 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
GUILFORD COUNTY...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER THE GREENSBORO
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUMMERFIELD...STOKESDALE...MONTICELLO...LAKE TOWNSEND AND COLFAX.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES ARE
POSSIBLE IN THE WARNED AREA THROUGH 930 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
NORTH BUFFALO CREEK AT WESTOVER TERRACE WAS CLOSE OVERFLOWING ITS
BANKS. OTHER CREEKS IN THE AREA INCLUDING MUDDY CREEK WILL LIKELY
COME CLOSE TO LEAVING THEIR BANKS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.
LAT...LON 3624 7955 3624 7953 3616 7953 3614 7954
3612 7953 3591 7956 3592 8004 3624 8001
TIME...MOT...LOC 2349Z 180DEG 0KT 3612 7966
$$
WSS000
WGUS72 KRAH 230057
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
854 PM EDT SUN JUN 22 2008
NCC081-230215-
/O.CON.KRAH.FF.W.0017.000000T0000Z-080623T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
854 PM EDT SUN JUN 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
GUILFORD COUNTY...
AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN HAD ENDED FOR NOW ACROSS THE GREENSBORO AREA.
HOWEVER WATER LEVELS WERE STILL RISING ALONG THE NORTH BUFFALO CREEK
AT CHURCH ST WHERE THE STAGE AT 830 PM WAS JUST 2 FEET BELOW FLOOD
STAGE.
IT APPEARS SCATTERED SHOWERS AND STORMS WILL CONTINUE ACROSS THE
REGION THROUGH THE LATE EVENING HOURS. THE FLASH FLOOD WARNING MAY
NEED TO BE EXTENDED IF IT APPEARS THAT MORE HEAVY RAIN WILL OCCUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.
LAT...LON 3624 7955 3624 7953 3616 7953 3614 7954
3612 7953 3591 7956 3592 8004 3624 8001
TIME...MOT...LOC 0054Z 180DEG 0KT 3612 7966
$$
WSS000
WGUS72 KRAH 230225
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1018 PM EDT SUN JUN 22 2008
NCC081-230228-
/O.EXP.KRAH.FF.W.0017.000000T0000Z-080623T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
1018 PM EDT SUN JUN 22 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR GUILFORD COUNTY...
THE IMMEDIATE THREAT OF FLASH FLOODING HAS ENDED... AS THE HEAVIEST
RAINFALL HAS MOVED OUT OF THE COUNTY.
HOWEVER... RUNOFF FROM EARLIER SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO CAUSE PONDING OF WATER IN URBAN AREAS... AND ON
HIGHWAYS... STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS
AND LOW LYING SPOTS. MOTORISTS ARE ACCORDINGLY URGED TO DRIVE WITH
CAUTION.
TO REPORT EARLIER FLOODING...PLEASE HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3624 7955 3624 7953 3616 7953 3614 7954
3612 7953 3591 7956 3592 8004 3624 8001
TIME...MOT...LOC 0057Z 180DEG 0KT 3612 7966
$$
MWSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:20 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 22, 3:20 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT SUN JUN 22 2008 .SYNOPSIS... UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SUNDAY... MINOR S/W LIFTING E-NE ACROSS THE REGION COUPLED WITH A POCKET OF UPPER DIVERGENCE SUPPLIED BY 75KT JET EXITING OFF THE DELMARVA WILL INTERACT WITH MOIST AND MODERATELY UNSTABLE AIR MASS TO SUPPORT SCATTERED CONVECTION ACROSS CENTRAL THROUGH LATE EVENING WITH CONVECTION DIMINISHING THEREAFTER. DUE TO DEEP WEAK W-SW FLOW THROUGH THE COLUMN...POTENTIAL FOR HEAVIER SHOWERS/STORMS TO LINGER OR TRAIN ACROSS THE SAME REGION. WILL MENTION LOCALLY HEAVY RAINFALL IN FORECAST TEXT. WILL ALSO INCLUDE MENTION OF PATCHY FOG LATE TONIGHT. LOW CONFIDENCE ON DENSE FOG POTENTIAL AS CLOUDS MAY NOT SCATTER AS EARLY AS LAST NIGHT. IF CLOUDS DISSIPATE EARLIER THAN ANTICIPATED...THEN AREAS OF DENSE FOG PROBABLE...ESPECIALLY OVER THE SOUTH AND EAST. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... AS OF 305 PM SUNDAY... MONDAY AND MONDAY NIGHT: MODELS HAVE COME INTO DECENT AGREEMENT AND DEPICT SHARPENING OF L/W TROUGH ACROSS THE REGION LATE MON INTO MONDAY NIGHT AS STRONG S/W AIDED BY STRENGTHENING UPPER LEVEL JET DIGS INTO TROUGH. AFTERNOON HEATING WILL LIKELY TRIGGER ISOLATED TO SCATTERED CONVECTION OVER THE REGION WITH GREATEST COVERAGE IN THE COASTAL PLAIN WHERE AIR MASS SHOULD BE MORE MOIST/UNSTABLE. EXPECT BETTER ORGANIZED STORMS TO OCCUR MONDAY NIGHT WHEN BETTER DYNAMICS APPROACH FROM WEST. BEST MID LEVEL LAPSE RATES (6.5-7 DEG C/KM) OCCUR LATE MONDAY NIGHT AS WELL AS BEST LOW LEVEL CONFLUENCE AT 850 MB. COVERAGE SHOULD INCREASE INT EH EST AROUND SUNSET WITH SCATTERED STORMS PROGRESSING EWD DURING THE NIGHT. RAIN CHANCES SHOULD DIMINISH W-E TOWARD 12Z TUE. TUESDAY...WHILE L/W TROUGH WILL BE LOCATED ALOFT WITH ASSOCIATED COOL POOL...W-NW LOW AND MID LEVEL FLOW WILL ADVECT DRIER AIR INTO THE AREA. LACK OF A TRIGGER IN THE LOWER LAYERS OF ATMOSPHERE SUGGEST THAT ANY CONVECTION WILL BE ISOLATED AND CONFINED OT THE FAR E-NE SECTIONS OF THE FORECAST AREA. CONFIDENCE NOT HIGH ENOUGH TO MENTION IN FORECAST TEXT AT THIS TIME. TUESDAY NIGHT INTO WEDNESDAY NIGHT...L/W TROUGH LIFTS N-NE...ALLOWING BERMUDA HIGH TO EXTEND WWD INTO THE SOUTHERN U.S. THIS WILL RESULT IN A WARM WLY FLOW ACROSS REGION. ASSOCIATED SUBSIDENCE ALOFT WILL STABILIZE AIR MASS SO EXPECT NO CONVECTION AND JUST FEW/SCATTERED CUMULUS CLOUDS IN THE AFTERNOON. TEMPS THROUGH PERIOD WILL AVERAGE CLOSE TO OR SLIGHTLY ABOVE NORMAL MONDAY AND TUESDAY...AND 5 DEGREES ABOVE NORMAL WEDNESDAY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 1215 PM SUNDAY... UPPER AIR PATTERN ACROSS THE REGION AT THE BEGINNING OF THE PERIOD PROJECTED TO BE FAIRLY TYPICAL OF EARLY SUMMER WITH AN ELONGATED UPPER LEVEL RIDGE ACROSS THE SOUTHERN U.S. AND THE JET STREAM STRETCHING ALONG THE U.S./CANADIAN BORDER. THIS TYPE OF REGIME USUALLY SPELLS VERY WARM CONDITIONS ACROSS CENTRAL NC WITH ONLY ISOLATED AFTERNOON/EARLY EVENING CONVECTION. THICKNESSES SUPPORT MAX TEMPS 3-5 DEGREES ABOVE NORMAL SO APPEARS NEAR 90/LOWER 90S CAN BE EXPECTED THU AND FRI. MODEL GUIDANCE BEGINS TO DIVERGE DUE TO DIFFERING SOLUTIONS CONCERNING AMPLIFICATION OF S/WS IN THE JET STREAM. OVER OUR REGION...APPEARS THAT ANY CHANGES WILL BE EITHER SUBTLE OR SLOW TO EVOLVE. MODELS CONTINUE TO HINT AT BETTER/DEEPER MOISTURE BY THE WEEKEND WHICH MAY LEAD TO AN INCREASE IN AFTERNOON/EVENING CONVECTION. FOR NOW WILL NUDGE POPS UP TO SMALL CHANCE SATURDAY AFTERNOON/EVENING AND KEEPS POPS SUNDAY NO MORE THAN SLIGHT CHANCE. WILL FORECAST MAX TEMPS NEXT WEEKEND CLOSE TO NORMAL. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 130 PM SUNDAY... AFTERNOON CONVECTION WILL BE MOVING OFF THE WESTERN SLOPES EARLY THIS AFTERNOON WITH THUNDER REACHING INT/GSO VICINITY TOWARDS 300 PM. MEANWHILE... INSTABILITY IS IMPRESSIVE AND SCATTERED CONVECTION WILL BE ON THE INCREASE ACROSS THE REMAINDER OF THE AREA AS CONVECTIVE TEMPERATURE OF 84-85 IS ACHIEVED. SHOWER COVERAGE IS SUFFICIENT TO WARRANT INCLUSION IN THE TAFS...BUT DO NOT HAVE STRONG CONFIDENCE IN TSRA COVERAGE AND TIMING AT THIS POINT. ACTIVITY WILL BE ON THE WANE QUICKLY AFTER SUNSET...AND EXPECT PATCHY IFR CLOUDINESS AND FOG AFTER MIDNIGHT...ESPECIALLY IN THE EAST WHERE THE AIRMASS WILL BE MORE MOIST. STRONG UPPER TROF AND ASSOCIATED FRONT WILL BE MOVING ACROSS THE AREA...SPARKING MORE CONVECTION DURING MAX HEATING TOMORROW. BEST UPPER DYNAMICS WILL BE VERY LATE IN THE DAY AND INTO THE OVERNIGHT. EXPECT MORE ORGANIZATION WITH MONDAY STORMS...A LINE OF STORMS PRODUCING VERY STRONG WINDS IS POSSIBLE IN THE 00Z-06Z TIME FRAME. IN THE LONGER RANGE...UPPER TROF WILL BE MOVING OFFSHORE TUESDAY WITH HIGH PRESSURE BUILDING OVER THE EASTERN CONUS. EXPECT MOSTLY CLEAR SKIES...VFR CONDITIONS...THROUGH LATE WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...WSS AVIATION...MLM
Hazardous weather outlook, Jun 22, 1:32 PM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 132 PM EDT SUN JUN 22 2008 NCZ008>011-026>028-041>043-073>078-083>086-088-089-230945- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 132 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA THROUGH EARLY THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MOIST UNSTABLE AIR MASS ACROSS THE REGION THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH. THE THREAT FOR SEVERE STORMS WILL BE GREATEST BETWEEN 4 PM AND 9 PM. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN ANY THUNDERSTORM...WITH THE POTENTIAL TO PRODUCE LOCALIZED FLOODING...PARTICULARLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED MONDAY AFTERNOON THROUGH LATE MONDAY EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND EAST OF HIGHWAY 1...INCLUDING THE TRIANGLE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 9 PM TODAY...AND AGAIN MONDAY AFTERNOON AND MONDAY NIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER. NCZ007-021>025-038>040-230945- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM- 132 PM EDT SUN JUN 22 2008 ...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN ANY THUNDERSTORM...WITH THE POTENTIAL TO PRODUCE LOCALIZED FLOODING...PARTICULARLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED MONDAY AFTERNOON THROUGH LATE MONDAY EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND EAST OF HIGHWAY 1. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY THIS EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED LATE MONDAY AND MONDAY NIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER. WSS
In the hours before
Special weather statement, Jun 22, 6:15 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 615 PM EDT SUN JUN 22 2008 NCZ008-009-026-222245- FRANKLIN-GRANVILLE-VANCE- 615 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST GRANVILLE...SOUTHERN VANCE AND EXTREME NORTHWEST FRANKLIN COUNTIES THROUGH 645 PM EDT... AT 615 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER FRANKLINTON...OR ABOUT 11 MILES WEST OF LOUISBURG...MOVING EAST AT 22 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FRANKLINTON AROUND 620 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. WSS
Special weather statement, Jun 22, 6:44 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 644 PM EDT SUN JUN 22 2008 NCZ041-222345- WAKE- 644 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 745 PM EDT... AT 644 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MORRISVILLE...OR ABOUT OVER CARY...MOVING EAST AT 14 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RDU INTERNATIONAL AIRPORT...RALEIGH...FALLS LAKE...NEW HOPE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. JO
Local storm report, Jun 22, 6:53 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 1 WSW GREENSBORO 36.08N 79.84W
06/22/2008 E0.88 INCH GUILFORD NC TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED NEAR WEST MARKET STREET AND
WEST WENDOVER AVE.
&&
BSDLocal storm report, Jun 22, 6:55 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 1 N GREENSBORO 36.10N 79.83W
06/22/2008 E0.75 INCH GUILFORD NC TRAINED SPOTTER
PENNY SIZE HAIL REPORTED ON THE NORTH SIDE OF GREENSBORO.
&&
BSDLocal storm report, Jun 22, 6:59 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 WNW GREENSBORO 36.09N 79.89W
06/22/2008 E0.75 INCH GUILFORD NC BROADCAST MEDIA
PENNY SIZE HAIL REPORTED NEAR GUILFORD COLLEGE IN WEST
GREENSBORO.
&&
BSDSpecial weather statement, Jun 22, 7:04 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 704 PM EDT SUN JUN 22 2008 NCZ007>011-023>028-040-230030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...BURLINGTON...CHAPEL HILL...DURHAM... LOUISBURG...NASHVILLE...ROCKY MOUNT...PITTSBORO 704 PM EDT SUN JUN 22 2008 ...SCATTERED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN THROUGH 830 PM... SCATTERED THUNDERSTORMS WITH OCCASIONAL LIGHTNING...SMALL HAIL...AND OCCASIONAL LIGHTNING STRIKES WILL AFFECT SECTIONS OF THE NORTHERN PIEDMONT AND THE NORTHERN COASTAL PLAIN THROUGH 830 PM. SOME OF THE HEAVIEST RAINFALL WILL OCCUR FROM FEARRINGTON IN CHATHAM COUNTY THROUGH CARRBORO AND CHAPEL HILL IN ORANGE COUNTY...THROUGH DURHAM....THEN FROM WAKE FOREST AND ROLESVILLE...THROUGH NASHVILLE...ROCKY MOUNT AND ENFIELD. RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES IN LESS THAN AN HOUR CAN BE EXPECTED. THIS TYPE OF RAIN WILL QUICKLY FLOOD POOR DRAINAGE AREAS AS WELL AS CAUSE EXTENSIVE PONDING OF WATER ON ROADWAYS. PEA SIZE HAIL AND INFREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THE STRINGER STORMS. THE STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY AFTER 830 PM.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:36 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 39 min |
| Jun 22, 3:53 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 56 min |
| Jun 22, 4:00 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 45 min |
| Jun 22, 4:27 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville | 48 min |
| Jun 22, 4:27 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 63 min |
| Jun 22, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 45 min |
| Jun 22, 4:56 PM EDT | Areal Flood Advisory | RAH | Anson | 2 hr |
| Jun 22, 5:00 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 45 min |
| Jun 22, 5:13 PM EDT | Areal Flood Advisory | RAH | Durham | 3 hr |
| Jun 22, 5:18 PM EDT | Flash Flood Warning | RAH | Anson | 117 min |
| Jun 22, 5:28 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 62 min |
| Jun 22, 5:29 PM EDT | Flash Flood Warning | RAH | Alamance | 2 hr |
| Jun 22, 5:49 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 41 min |
| Jun 22, 6:05 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 55 min |
| Jun 22, 6:08 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 37 min |
| Jun 22, 6:33 PM EDT | Areal Flood Advisory | RAH | Orange | 117 min |
| Jun 22, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 38 min |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.